Doctor insights on:
Medicine For Insulin Overdose
Too much insulin: This is when too much Insulin was used which can lead to low blood sugar. The treatment is to give back glucose to prevent low blood sugar. Depending on which Insulin was used, it might take a little or a lot of keep your blood sugar from dropping. You might need oral glucose and in severe cases, you might need IV glucose. Call your doctor who knows you best for the best course of action. ...Read more
Hypoglycemia: Hi. Hypoglycemia is the big, serious adverse reaction to insulin therapy. When blood sugar gets low enough (progressively worse below 50) the brain doesn't have enough fuel to run operations, and confusion results. The sympathetic nervous system is activated, which may help restore blood sugar. If sugar gets lower still, seizure & coma can follow. Death can occur. Be safe!!! To your health! ...Read more
Hypoglycemia: Insulin over dose can range from mild to severe. Prolonged low blood sugar can result in irreversible brain damage and even death. Mild symptoms which occurs more frequently may include headaches, tremor sweating/fatigue, irritability and extreme symptoms or 'Insulin shock' is a medical emergence. All patients on Insulin should be educated to recognize signs/symptoms/management of low blood sugar. ...Read more
Serious injury: The brain relies on glucose for metabolism and developing a coma as a result of an Insulin overdose is very serious. Their recovery will depend on how long glucose was low and other factors including the presence of prior vascular disease in the brain. There could definitely be long term impairment as a result. ...Read moreSee 1 more doctor answer
Intentional?: Depending on the type of Insulin you're referring to, hypoglycemia from an Insulin overdose may take anywhere from several hours to more than 24 hours to wear off. However, if the overdose was intentional, or, if the patient has had a lot of difficulty with diabetes management, a longer stay may be necessary to sort things out. ...Read more
Hypoglycemia: Intentional Insulin overdose? Symptoms begin with tremulousness, clammy skin progressing to profuse sweating and a sense of aggitation and apprehesion along with palpitations. As blood sugar continues to drop one become mentally impaired and may appear intoxicated. Eventually one becomes stuporous then unconscious. Seizure and death may ensue. Very dangerous! ...Read more
That depends: How an overdose of Insulin will effect you depends on many factors. Short-acting Insulin starts to work in 15 minutes. Long-acting varieties like Lantus or Levemir (insulin detemir) take hours. You have to take your glucose level into account as well. If you blood sugar is at 250 it will take a lot longer for you to feel the effects of too much Insulin than if it is 110. Insulin sensitivity is the third variable. ...Read more
How long after a possible insulin overdose will a diabetic start to show signs of negative effects?
Someone I know, who had type 1 diabetes, died because he took an insulin overdose. would this kind of death be slow and painful, or quick and simple?
Insulin overdose: slow and not painfulGet a more detailed answer ›
I think the more urgent question is why are you concerned about ways of dying? If you have homicidal or suicidal urges you should not act on them and seek emergent psychiatric help.
Only someone who has experienced a death from hypoglycemic coma can answer your question - a rather unlikely source of information in this life.. ...Read more